Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Addicted to Diazepam. Suffering from withdrawal symptoms. Advice?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I was addicted to diazepam for quite a long time. Then, for about 2 years, I took a maintenance dose
of 4mg. Over about 5 weeks I reduced this, 1mg at a time, to zero. I took no diazepam for about 3
weeks. Since then (Sept 2011) I have been experiencing severe withdrawal symptoms - appropriate,
it seems to me, to stopping a much higher dose than I did. What is the reason for this?. The symptoms are so debilitating my life is virtually over. I have as much time & money as may help
you deal with my question.

Posted Sun, 29 Apr 2012 in Drug Abuse
Answered by Dr. Ashish Mittal 1 hour later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     65 year old male
•     Known case of diazepam dependence, depression, alcoholism (dry 14 years) and haemophilia
•     Complaints of diazepam withdrawal
•     Currently on: paroxetine 40mg, pregabalin 450mg. diazepam 10mg and disulfiram 200mg

Usually stopping diazepam 4mg gradually after reducing 1mg dose in one time does not cause any problem. Same time in treatment you mentioned about diazepam 10 mg per day dose apart from other medicines.

Your current suffering may be related to depression or side effects of medicines (if started recently). If you write us nature and duration of complaints with current medicine doses again then I can help you even better.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor